Jump to content
Important Survey - Please Participate ×

xanax 5 years


[tr...]

Recommended Posts

Hello everyone - first off, i want to tell you guys that you were all god sent. Im sorry for everyone suffering and i wish it would all go away for everyone. I just created an account but have been looking at posts for the past month. I wanted to share my story and would love any insight if i am doing this "properly". I am sorry if this isnt the correct board.

sorry for the long read 😔

I started taking xanax 5 years ago. I started after having bad panic attacks / anxiety after having the Mirena IUD in for 9 months. Never attributed the panic/anxiety to the Mirena until wonderful google came along and I found another group of wonderful ladies who confirmed they had the same issues. Low and behold, had it removed and symptoms got 100x worse. Had every test ran, 10 ER visits...doctor said it was the stress of having 3 kids, here is xanax you will be fine. Reading a lot of everyones withdrawal symptoms, i do now 100% believe Mirena can cause withdrawal symptoms as well (VERY similiar to benzo withdrawl symptoms if not the same honestly) Thats a whole different topic sorry. 

 

Well I started at .5mg 1 time a day and after 4 years i went up to 2 pills a day (1mg). Once i hit around the 5 year mark (about a year after my last updose, i started feeling the need I needed another pill. I gave in on occasions. I then came across benzo buddies and it really pushed me to just be done with these. The benzo was a bandaid and i need to be done. I didnt tell my doctor because i lost faith in our healthcare unfortunately. She doesnt have an issue with prescribing them so I don't believe i am time restricted. Like everyone else, i just want to be done but i want to do this as safely and painless as possible. 
 

I was originally taking 1 pill/.5 in the morning and 1pill /.5 in the afternoon. I dropped it down 4 weeks ago to 1/.5 in the morning and 1/.25 in the afternoon. I have been functional but feel crappy(expected), 2 crying spells which lasted about an hour and 1 panic attack. This was during the first week but hasn't happened again. I threw up 1-2 times everyday up until 4 days ago. Sleep has been an issue but take unisom to help occasionally and it helps me. I have no choice but to push forward as I have 3 children between ages of 6-10. I have a wonderful supporting husband but i feel the need to take care of our children as much as possible, and i work from home with an amazing supportive boss who knows what i am up against and is extremely understanding.

I was already in tolerance withdrawal and cut 25% which in hindsight might have been too much but I am okay(so far). Does anyone have any suggestions on the next cut? Im not really looking to liquid taper as its too much to think about but my mind is open!

I pray for everyone suffering and its not a matter of IF we get through this is a matter of WHEN. I have faith in us all with the power of god.

 

Thank you so much and sending hugs to everyone ❤️

  • Love 1
Link to comment
Share on other sites

Hi @[tr...]

Welcome to BenzoBuddies!

You have been through so much, and I'm sorry you have benzo withdrawal to add to the list. Hopefully we can help you to make it as painless as possible. The symptoms you describe are quite normal for the fairly big reduction you've made. I suggest you hold your current dose for a couple of weeks so your body has time to recover from this cut. We don't want to pile on cuts as that can make future cuts and withdrawal symptoms worse.

Generally we recommend cuts of no more than 5-10% of each new combined daily dose every two weeks or so, but it's best to let your symptoms guide your taper rate. This should allow you to remain functional and take care of that wonderful family of yours. Most people start by using a jewelers scale to weigh and file their pills to make their cuts. 

Can I ask you, why you think you're having tolerance withdrawal?

Link to comment
Share on other sites

Thank you so much @[je...]! I appreciate your quick response!! 

When i was taking the two .5 a day, i was noticing i was getting jittery in between doses and felt a bit dizzy. I would also wake up in the morning with the body vibrations occasionally.. it would happen anywhere between 1-5 times a month. When i made the cut, i was expecting for these to amplify and while i do occasionally get dizzy, i just try and power through it. Haven't felt the body vibrations but im planning for the worst and hoping for the best! Trying to keep a positive mindset and watch funny movies at night to distract me. 
 

sending hugs

Edited by [tr...]
Link to comment
Share on other sites

Are these symptoms before you take your doses and then you feel better once you've dosed or do they present at random times?

It's good to see you're already beginning to master the techniques we're recommending! We always say distraction is key! :smitten:

Link to comment
Share on other sites

Thank you :)

 

Yes, they all go away as soon as i dose. Sometimes i get dizzy when i turn my head around too fast but i blame that on vertigo that runs in my family 🫠

I learned all the techniques on Benzobuddies. Wouldnt have made it this far without everyones threads. ❤️ So impactful. 
 

cant thank you enough for responding. 

Link to comment
Share on other sites

If symptoms go away after dosing then you're probably having interdose withdrawal rather than tolerance withdrawal. Xanax has a very short half-life, so it works out pretty quickly. You might want to consider dosing 3 times a day? Just a suggestion. I think most people on BB, on Xanax dose 4 times a day. But if you can get away with 3 times, that would make life easier. 

  • Like 1
Link to comment
Share on other sites

Im sorry -- i think i was in tolerance withdrawal when taking the two .5 a day as when i took a third pill, the symptoms went away. I took 3 as minimal as possible, but the fact is, i did take them enough to see things would go south if i just kept going up in dosage.

I tried splitting up the does into three. .25 three times a day but my morning was terrible. im glad it works for other but as of right now - not for me.. maybe in the future.

My wording isn't always the best and im still getting used to these terms :)

Link to comment
Share on other sites

I'm so sorry you are going through this and raising young kids!  I think you might have cut too much at once. Consider getting the .25mg tablets and cutting them. For example, you are taking a total of .75mgs/day right now? Ask your Dr. for .25mg tablets. After you are stable on your current dose, maybe a few more weeks, cut the .25 in half and go down that way, but slowly. 

Also, you are right about progesterone. Numerous studies have shown that it is a GABA agonist, i.e., Progesterone Modulates Neuronal Excitability Bidirectionally - PMC (nih.gov)  and affects moods. Do not take it w/ a benzodiazepine as it will block the benzos action at the receptor site.

Link to comment
Share on other sites

I needed to dose Xanax 4 times/day to avoid interdose withdrawal.

When I took the same amount of X and divided it into 4 doses instead of two, I improved dramatically. Xanax is a very short-acting drug.

I did not increase my total dose.

I got a script for the liquid form of X from my prescriber to make it easier to do this.

  • Like 1
  • Love 1
Link to comment
Share on other sites

Thank you @[Be...]! I had to go to 4 different obgyns all because they didn't believe the symptoms were attributed to the mirena. I got to my breaking point and and the last dr i saw, i lied and said i wanted to get pregnant. Thats all it took! I guess having a baby would give them another paycheck. 🤯 thank you so much for the link!!!

Link to comment
Share on other sites

@[tr...] While I'm not surprised the doctors told you that, I am angry that they are so ignorant!!! It is their responsibility to know the pharmacokinetics of the drugs they order. We really need to double check actions and interactions of meds we are ordered.  At least you know now that you were right.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...